# SDR 2005FA0001312

- Difficulty date: August 9, 2005
- Submitted: September 22, 2005
- Operation: General aviation
- Aircraft: N311SJ
- Make and model: Snias AS350B1
- Aircraft serial: 3583
- Engine: Tmeca ARRIEL1D1
- System (JASC): 2150 · Cabin Cooling System
- Part: Drive Belt
- Part number: 451400003
- Condition: Failed
- Location: Air Conditioner
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIR CONDITIONER DRIVE BELT FOUND SHREDDED ON ENGINE DECK, FAILED SEVERAL TIME IN HISTORY OF AC.  REPLACED AC COMPRESSOR AND DRYER ASSY THINKING COMPRESSOR SEIZURE WHEN HOT. BELT REQUIRED, MM SHOWS 30 LBS TENSION REQUIRED.  BELT INSTALLED TO SPECS WAS OPERATED FOR A LENGTH OF TIME ON GROUND, THEN AS THE MM SPECIFIES, TURNED OFF FOR TAKEOFF.  WHEN THE AC WAS RE-ACTIVATED IN FLIGHT, PILOT REPORTS A BURNING SMELL AND THE AIR TEMP CAME OUT WARM.  AC WAS RETURNED TO HELIPORT WHERE THE BELT WAS AGAIN FOUND SHREDDED.  MFG STATES THAT DRIVE BELT AND TENSIONING LISTED IN MM IS NOT CORRECT BELT OR TENSION.  REQUIREMENT TO DEACTIVATE AC FOR TAKE-OFF REMOVED.  MFG PARTS MANUAL, TO REQUIRE NOTICE OF STC`D PARTS. (K)
